Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Several comorbidities and partial hip replacement. Surgery done and bleeding due to staples. Hematoma present. Does coumadin causes this?

76 year old female withseveral co-morbidities had right partial hip replacement after breaking ball off femur from fall. Surgery done 3/17/12, staples used and now one pin point incision is bleeding. There is a huge hematoma which has been treated with hot moist compresses 3x day. Female takes coumadin. What would cause this?
Asked On : Thu, 22 Mar 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Coumain or Warfarin thins the blood and hence the bleeding point has kept on oozing & formed a hematoma. She needs to see a Hematologist or Physician who can treat her Hematoma & bleeding tendency with stoppage of the coumadin, Vit' K injections, etc. There is a risk of her developing an infection in the hematoma which would be a disaster as there is an artificial hip underneath. Antibiotic cover is neccessary. Sometimes once the clotting is under control ( INR less than 2), a surgical evacuation & washout of the hematoma can be done.
Answered: Thu, 22 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor